MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE PILOT GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE PILOT GUIDE WIRE
Model Number 1010483-HJ
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Pericardial Effusion (3271)
Date of Event 03/22/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Dates have been estimated.The device's whereabouts are unknown but the device will not be returning.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat the diagonal coronary artery.The pilot 50 guide wire was used and during use the guide wire caused a perforation to the vessel.A stent was placed to treat the perforation; however, the perforation resulted in a pericardial effusion which was drained.The patient at this time was transferred to another hospital for further treatment and the vessel was coiled to treat the perforation.The coiling of the perforation caused in-stent thrombosis and the patient had a stroke.Ultimately, the patient expired but it is not known when.No additional information was provided.
 
Additional Manufacturer Narrative
There was no reported device malfunction, and the product was not returned.A review of the electronic lot history record (elhr), corrective action tracking system for the web (catsweb) database review query for this product was not performed since the lot number was not reported and the product was not returned for analysis.The reported patient effect of perforation is listed in the electronic instructions for use (ifu) for guide wire hi-torque pilot, ptca/pta/stents, cto, ce/fda as a known patient effect of the procedure.A conclusive cause for the reported patient effects and the relationship to the product, if any, cannot be determined.Additionally, the reported treatment appears to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.A medical review of the complaint was reviewed by an abbott vascular clinical specialist who concluded the following: this was reported as a case to treat a diagonal coronary artery in a patient of an unknown age with an unknown medical history.It was reported that the procedure was performed around a year and half (1.5 years) ago.The exact date was unreported.Reportedly, during the procedure an abbott ht pilot 50 was used and reportedly the guidewire caused a perforation to the vessel, the information provided is not clear on which vessel was perforated.The artery was stented with an unknown stent.The perforation reportedly caused a pericardial effusion, which was drained.Per the abbott ht pilot guidewire ifu, perforation is a known risk of use.The patient was reportedly transferred to another hospital for further treatment of the perforation.Reportedly, the vessel was embolized with coils to treat the perforation.This led to in-stent thrombosis and it was reported that the patient had a stroke.Unfortunately, it was reported that the patient expired at some point in the last year and a half, the exact date of the death was not reported.However, the information provided is severely limited and it is not clear which coronary vessel was embolized with coils.Additional information and/or cine images of the coil embolization procedure would help clarify the target vessel and what happened during both procedures.The probable cause of the stroke was the use of coils to embolize the perforated artery, which was stented during the initial procedure.The coil embolization caused the occlusion of the reported vessel, as is the intended purpose of a coil embolization procedure.Information regarding either procedure was not provided, however it is likely that anti-coagulation medications were suspended for the coil embolization procedure, which also would have increased the risk of stroke and death for this patient.Due to the fact that the cause of death was not reported, nor was the date, it cannot be definitely stated that the ht pilot 50 was a direct cause of this patient¿s death.A conclusive cause for the reported patient effects and the relationship to the product, if any, cannot be determined.Additionally, the reported treatments appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HI-TORQUE PILOT GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12607956
Report Number2024168-2021-09090
Device Sequence Number1350435
Product Code DQX
UDI-Device Identifier08717648073922
UDI-Public08717648073922
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1010483-HJ
Device Catalogue Number1010483-HJ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer10/27/2021
Initial Report FDA Received Date10/11/2021
Supplement Report FDA Received Date11/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown